Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 22, 2020, 3:21 PM EDT for Dixie County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2020, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 22, 2020, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
County Dixie County, FL
The radar
The Tallahassee radar (KTLH), 127 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231
WWUS82 KTAE 221921
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
321 PM EDT Wed Jul 22 2020
FLZ028-034-128-134-222000-
Inland Taylor FL-Coastal Dixie FL-Inland Dixie FL-Coastal Taylor FL-
321 PM EDT Wed Jul 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DIXIE AND SOUTHEASTERN
TAYLOR COUNTIES UNTIL 400 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm near
Steinhatchee, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Steinhatchee, Tennille, Fish Creek, Shamrock, Howell
Place, Clara, Cross City Airport, Jena, Hines, Jonesboro, Bird
Island, Eugene and Cedar Island.
LAT...LON 2945 8305 2957 8347 2964 8347 2978 8366
2982 8367 2980 8327 2968 8303
TIME...MOT...LOC 1921Z 114DEG 22KT 2964 8330
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 12:49 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 22, 12:49 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1249 PM EDT Wed Jul 22 2020
.AVIATION...
[Through 18z Thursday] Scattered afternoon convection will
diminish this evening. TLH and VLD appear to have the best chance
of seeing thunderstorms out of the TAF airports. VFR conditions
are expected to prevail away from convection.
&&
.PREV DISCUSSION [1015 AM EDT]...
.NEAR TERM [Today Through Tonight]...
The western extension of the Bermuda ridge, surface an aloft, will
keep a moist easterly flow across our region today. It is this
easterly flow that will also continue to track the tropical wave and
its associated moisture toward the western Gulf of Mexico by
tonight. The best chance for afternoon convection will once again be
across the Florida zones, especially the eastern Big Bend with the
late afternoon/early evening arrival of the east coast sea breeze.
Strong gusty winds may accompany a few of these storms. Highs
will be in the lower to mid 90s with lows in the lower to mid 70s.
.SHORT TERM [Tomorrow Through Friday]...
In the upper levels, a ridge will be over the Central U.S. A trough
is over the Northeast. At the surface, high pressure is centered far
out in the Atlantic. A disturbance in the Central Gulf of Mexico
will move westward towards Texas. Low-level flow will be
southeasterly. With precipitable water values around 2 inches,
showers and thunderstorms will be scattered in the afternoon and
evening hours. Afternoon highs will be in the mid 90s. Lows will be
in the 70s.
.LONG TERM [Friday Night Through Wednesday]...
In the upper levels, a ridge will be over the Southeast until a
trough digs into the Southeast midweek. At the surface, high
pressure will be centered far out in the Atlantic. A disturbance in
the Northwestern Gulf of Mexico will continue to move westward. A
weak cold front will approach the region midweek. POPs will be high
every afternoon/evening (50 to 60 percent) due to deep layer
moisture advection. Afternoon highs will be in the mid 90s. Lows
will be in the 70s.
.MARINE...
Southeasterly winds will be 15 to 20 knots through tomorrow. Seas
will be elevated today and tomorrow as a disturbance in the Central
Gulf of Mexico moves westward. Southeasterly winds will be light to
moderate on Friday and through the weekend. Showers and
thunderstorms will be scattered through the weekend.
.FIRE WEATHER...
Aside from high afternoon dispersion values today and Thursday,
there are no other immediate fire weather concerns.
.HYDROLOGY...
Forecast rainfall totals for the next five days are around one inch
or less. Higher amounts locally are possible with stronger storms.
Scattered showers and thunderstorms are expected every
afternoon/evening. Widespread flooding is not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 94 74 94 74 95 / 60 30 60 20 40
Panama City 90 76 90 76 91 / 40 30 50 30 50
Dothan 93 72 93 73 94 / 40 30 30 10 50
Albany 94 74 96 74 95 / 30 30 30 10 40
Valdosta 92 74 93 73 94 / 40 20 60 10 40
Cross City 92 74 93 72 95 / 60 20 70 10 40
Apalachicola 87 77 88 77 89 / 40 40 50 30 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Friday night for Coastal Bay-
Coastal Franklin-Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...McD
LONG TERM...McD
AVIATION...DVD
MARINE...McD
FIRE WEATHER...Barry
HYDROLOGY...McDIn the hours before
Special weather statement, Jul 22, 2:36 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
236 PM EDT Wed Jul 22 2020
FLZ029-221930-
Lafayette FL-
236 PM EDT Wed Jul 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE COUNTY UNTIL 330 PM
EDT...
At 236 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ichetucknee Spring, moving west at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Townsend, Cooks Hammock, Chancey, Hatch Bend, Buckville, San
Pedro Junction, Day, Alton, Mayo Junction, Grady and Fletcher
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2983 8290 2982 8335 2989 8335 2989 8337
3026 8336 3026 8326 3025 8324 3011 8323
3010 8318 3011 8316 3010 8313 3010 8312
3008 8307 3001 8300 2999 8296 2996 8295
2995 8292 2989 8292 2990 8290 2988 8288
TIME...MOT...LOC 1836Z 090DEG 23KT 3000 8285
42-DVDLocal storm report, Jul 22, 2:39 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
239 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM MARINE TSTM WIND 1 SE GULF RESORT BEACH 30.21N 85.88W
07/22/2020 M36 MPH GMZ750 FL BUOY
BUOY STATION PCBF1 PANAMA CITY BEACH, FL.
&&
EBLocal storm report, Jul 22, 2:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM MARINE TSTM WIND 1 E SAINT ANDREWS STATE 30.13N 85.72W
07/22/2020 M54 MPH GMZ750 FL MESONET
MESONET STATION XSTA ST. ANDREW BAY.
&&
EBLocal storm report, Jul 22, 2:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
254 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM MARINE TSTM WIND 2 ESE MAGNOLIA BEACH 30.15N 85.70W
07/22/2020 E40 MPH GMZ750 FL BUOY
MEASURED 40 MPH GUST AT PACF1 BUOY.
&&
EBLocal storm report, Jul 22, 3:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG 1 N GULF LAGOON BEACH 30.18N 85.79W
07/22/2020 BAY FL LAW ENFORCEMENT
TREE DOWN ON ALLISON AVENUE.
&&
LFSpecial weather statement, Jul 22, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
321 PM EDT Wed Jul 22 2020
FLZ028-034-128-134-222000-
Inland Taylor FL-Coastal Dixie FL-Inland Dixie FL-Coastal Taylor FL-
321 PM EDT Wed Jul 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DIXIE AND SOUTHEASTERN
TAYLOR COUNTIES UNTIL 400 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm near
Steinhatchee, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Steinhatchee, Tennille, Fish Creek, Shamrock, Howell
Place, Clara, Cross City Airport, Jena, Hines, Jonesboro, Bird
Island, Eugene and Cedar Island.
LAT...LON 2945 8305 2957 8347 2964 8347 2978 8366
2982 8367 2980 8327 2968 8303
TIME...MOT...LOC 1921Z 114DEG 22KT 2964 8330
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:39 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 4 days |
| Jul 22, 1:47 PM EDT | Special Marine Warning | TAE | 58 min | |
| Jul 22, 1:48 PM EDT | Special Weather Statement | TAE | Bay | 27 min |
| Jul 22, 1:57 PM EDT | Severe Thunderstorm Warning | TAE | Bay | 48 min |
| Jul 22, 2:30 PM EDT | Special Weather Statement | TAE | Walton | 45 min |
| Jul 22, 2:33 PM EDT | Special Marine Warning | TAE | 42 min | |
| Jul 22, 2:36 PM EDT | Special Weather Statement | TAE | Lafayette | 54 min |
| Jul 22, 2:58 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jul 22, 3:06 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 69 min |
| Jul 22, 3:57 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Jefferson, Leon, Liberty, Madison and 1 more | 93 min |
| Jul 22, 4:08 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 22, 5:10 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gadsden, Gulf, Jackson, Leon and 2 more | 80 min |
| Jul 22, 5:24 PM EDT | Special Weather Statement | TAE | Bay, Gulf | 51 min |
| Jul 22, 5:58 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 22, 6:06 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Washington | 69 min |
| Jul 22, 6:47 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 88 min |
| Jul 22, 6:50 PM EDT | Special Weather Statement | TAE | Geneva, Houston | 40 min |
| Jul 22, 7:18 PM EDT | Special Weather Statement | TAE | Coffee, Dale, Henry | 42 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.